Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 194, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2013, 3:31 PM CDT for Okfuskee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 3:31 PM CDT (20:31 UTC)
- Expired
- Jul 10, 2013, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:11 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 10, 3:11 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT WED JUL 10 2013
.DISCUSSION...
ANOTHER HOT DAY WELL UNDERWAY ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EVEN AS A COLD FRONT HAS MOVED INTO THE
AREA. THE COLD FRONT CURRENTLY EXTENDS FROM NEAR KSTL TO
NEAR KRVS WITH ANOTHER WEAK TROF OF LOW PRESSURE ACROSS
NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON IN THE VICINITY OF THE FRONTAL BOUNDARY. THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE BOUNDARY INTO
THIS EVENING. THERE IS ALSO SOME POTENTIAL FOR THE ACTIVITY TO
CONTINUE INTO THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR
SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING
WITH WIND GUSTS APPROACHING 80 MPH WITH THE STRONGEST STORMS.
WILL TRIM SOME COUNTIES OFF OF THE HEAT ADVISORY AND LET THE
EXCESSIVE HEAT WARNING FOR TULSA COUNTY EXPIRE AT 01Z. WILL KEEP
THE COUNTIES SOUTH OF THE BOUNDARY IN A HEAT ADVISORY THAT WILL
CONTINUE THROUGH THURSDAY AFTERNOON. MAY SEE ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA ON THURSDAY AS THE BOUNDARY
LINGERS.
WILL KEEP THE FORECAST FROM FRIDAY INTO THE MIDDLE OF NEXT
WEEK DRY WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR. THE MODELS CONTINUE TO SHOW THE UPPER LEVEL
LOW CURRENTLY AFFECTING SOUTH FLORIDA MOVING WEST ACROSS SOUTH
TEXAS OVER THE WEEKEND SHOVING THE UPPER LEVEL RIDGE CURRENTLY
OVER OUR AREA TO THE NORTH. THE UPPER LEVEL LOW LOOKS TO BE TOO
FAR SOUTH TO BRING ANY SHOWER OR THUNDERSTORMS TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 96 74 97 / 30 20 0 10
FSM 76 97 73 94 / 20 20 0 10
MLC 75 100 75 97 / 20 20 20 10
BVO 72 94 70 96 / 20 20 0 10
FYV 70 92 67 90 / 20 20 10 10
BYV 70 90 65 88 / 20 20 10 10
MKO 75 97 73 95 / 30 20 0 10
MIO 72 93 69 93 / 20 20 0 10
F10 75 98 75 96 / 30 20 20 10
HHW 76 99 75 97 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.
HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-
OKZ069-OKZ072.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ064-
OKZ065-OKZ066-OKZ070-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....10Hazardous weather outlook, Jul 10, 1:07 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 107 PM CDT WED JUL 10 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 107 PM CDT WED JUL 10 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... HEAT AND HUMIDITY WILL MAXIMIZE THIS AFTERNOON IN ADVANCE OF A SLOW MOVING COOL FRONT DRIFTING SOUTH FROM KANSAS. HEAT INDEX READINGS WILL LIKELY REACH 105 TO 110 AT MOST LOCATIONS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF THE FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE AREA NORTH OF INTERSTATE 40 WILL BE MOST VULNERABLE. LARGE POTENTIAL ENERGY WITH THESE STORMS...COMBINED WITH SIGNIFICANT TEMPERATURE DEWPOINT SPREADS AT LOWER LEVELS SUGGESTS THE POSSIBILITY FOR LOCALIZED DAMAGING DOWNBURST WINDS. ORGANIZED CONVECTION IS NOT EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... MARGINAL THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY AS THE WEAK FRONTAL BOUNDARY REMAINS IN THE AREA. TEMPERATURES THURSDAY AND FRIDAY WILL BE COOLER THAN TODAY BUT STILL IN THE MID TO UPPER 90S IN EASTERN OKLAHOMA AND THE ARKANSAS RIVER VALLEY IN WEST CENTRAL ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 10, 3:13 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT WED JUL 10 2013
OKZ066-070-071-102045-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-
313 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
EASTERN OKMULGEE
AT 313 PM CDT...A CLUSTER OF THUNDERSTORMS WERE LOCATED 3 MILES
NORTH OF MORRIS...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM
INCLUDE...HOFFMAN...GRAYSON...MORRIS...ERAM...BALD HILL...HITCHITA
AND COUNCIL HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3576 9577 3572 9577 3572 9572 3573 9569
3548 9560 3543 9592 3573 9594
TIME...MOT...LOC 2013Z 345DEG 23KT 3564 9584
LACYSpecial weather statement, Jul 10, 3:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED JUL 10 2013
OKZ065-102045-
OKFUSKEE OK-
319 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MASON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN...CLEARVIEW...
PHAROAH...CASTLE...MASON...OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3564 9622 3559 9619 3555 9619 3555 9616
3543 9608 3530 9642 3538 9645 3545 9645
3545 9647 3564 9653
TIME...MOT...LOC 2019Z 332DEG 18KT 3558 9640
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:13 PM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Jul 10, 3:19 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Jul 10, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 53 min |
| Jul 10, 4:03 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| Jul 10, 4:14 PM CDT | Special Weather Statement | TSA | McIntosh | 31 min |
| Jul 10, 4:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 10, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 43 min |
| Jul 10, 4:37 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Jul 10, 5:35 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| Jul 10, 5:42 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 10, 5:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Jul 10, 6:27 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Jul 10, 6:47 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Jul 10, 4:44 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Jul 10, 6:30 PM CDT | Special Weather Statement | TSA | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.